Alert archive / Pennsylvania / Freeze Watches in 2013

Freeze Watch 1, NWS Philadelphia/Mount Holly

May 12, 2013Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this freeze watch at May 12, 2013, 3:26 PM EDT for Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey. It took effect at May 14, 2013, 1:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 12, 2013, 3:26 PM EDT (19:26 UTC)
In effect from
May 14, 2013, 1:00 AM EDT
Expired
May 13, 2013, 4:06 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA

The radar

The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WWUS71 KPHI 121926
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT SUN MAY 12 2013

NJZ001-PAZ054-055-130900-
/O.NEW.KPHI.FZ.A.0001.130514T0500Z-130514T1100Z/
/O.CON.KPHI.FR.Y.0006.130513T0700Z-130513T1200Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
326 PM EDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING.

* LOCATIONS...THE POCONOS AND SUSSEX COUNTY OF EXTREME NORTHWEST
  NEW JERSEY.

* LOW TEMPERATURES LATE TONIGHT...31 TO 36 DEGREES. THERE MAY BE A
  BIT TOO MUCH WIND TONIGHT FOR FROST. LOW TEMPERATURES LATE
  MONDAY NIGHT 28 TO 33.

* TIMING...MOST VULNERABLE PERIOD FOR FROST OR FREEZING
  TEMPERATURES IS 3 AM TO SUNRISE.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE OUTDOOR PLANTS...
  ESPECIALLY LATE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE LATE TONIGHT.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NJZ007-PAZ060>062-130900-
/O.CON.KPHI.FR.Y.0006.130513T0700Z-130513T1200Z/
WARREN-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...READING...ALLENTOWN...
BETHLEHEM...EASTON
326 PM EDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
MONDAY...

* LOCATIONS...THE LEHIGH VALLEY AND OTHER PORTIONS OF EAST CENTRAL
  PENNSYLVANIA. 

* TEMPERATURES...33 TO 36 DEGREES. THERE MAY BE A BIT TOO MUCH
  WIND TONIGHT FOR FROST.

* TIMING...MOST VULNERABLE PERIOD 3 AM TO SUNRISE. 

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE OUTDOOR PLANTS.

* OUTLOOK LATE MONDAY NIGHT...THERE IS A MUCH LARGER CHANCE OF
  MORE EXTENSIVE FROST OR TEMPERATURES VERY BRIEFLY REACHING 32
  LATE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


DRAG
2 follow-up statements
532 
WWUS71 KPHI 121956 CCA
NPWPHI

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EDT SUN MAY 12 2013

NJZ001-PAZ054-055-130945-
/O.NEW.KPHI.FZ.A.0001.130514T0500Z-130514T1100Z/
/O.CON.KPHI.FR.Y.0006.130513T0700Z-130513T1200Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
355 PM EDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING.

* LOCATIONS...THE POCONOS AND SUSSEX COUNTY OF EXTREME NORTHWEST
  NEW JERSEY.

* LOW TEMPERATURES LATE TONIGHT...31 TO 36 DEGREES. THERE MAY BE A
  BIT TOO MUCH WIND TONIGHT FOR FROST. LOW TEMPERATURES LATE
  MONDAY NIGHT 28 TO 33.

* TIMING...MOST VULNERABLE PERIOD FOR FROST OR FREEZING
  TEMPERATURES IS 3 AM TO SUNRISE.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE OUTDOOR PLANTS...
  ESPECIALLY LATE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE LATE TONIGHT.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

NJZ007-PAZ060>062-130945-
/O.COR.KPHI.FR.Y.0006.130513T0700Z-130513T1200Z/
WARREN-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...READING...ALLENTOWN...
BETHLEHEM...EASTON
355 PM EDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT
MONDAY...

* LOCATIONS...THE LEHIGH VALLEY AND OTHER PORTIONS OF EAST CENTRAL
  PENNSYLVANIA AS WELL AS WARREN COUNTY IN ADJACENT NORTHWEST NEW
  JERSEY.

* TEMPERATURES...33 TO 36 DEGREES. THERE MAY BE A BIT TOO MUCH
  WIND TONIGHT FOR FROST.

* TIMING...MOST VULNERABLE PERIOD 3 AM TO SUNRISE. 

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE OUTDOOR PLANTS.

* OUTLOOK LATE MONDAY NIGHT...THERE IS A MUCH LARGER CHANCE OF
  MORE EXTENSIVE FROST OR TEMPERATURES VERY BRIEFLY REACHING 32
  LATE MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$


DRAG  ..CORRECTION TO ADD WARREN COUNTY IN PART TWO LOCATIONS..
933 
WWUS71 KPHI 130806
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 AM EDT MON MAY 13 2013

NJZ001-PAZ054-055-131400-
/O.UPG.KPHI.FZ.A.0001.130514T0500Z-130514T1100Z/
/O.NEW.KPHI.FZ.W.0001.130514T0600Z-130514T1200Z/
/O.CON.KPHI.FR.Y.0006.000000T0000Z-130513T1200Z/
SUSSEX-CARBON-MONROE-
INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG
406 AM EDT MON MAY 13 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...THE POCONOS AND SUSSEX COUNTY OF EXTREME NORTHWEST 
  NEW JERSEY.

* LOW TEMPERATURES EARLY THIS MORNING...32 TO 36 DEGREES. THERE
  MAY BE A BIT TOO MUCH WIND DURING THE EARLY MORNING FOR FROST.
  LOW TEMPERATURES LATE TONIGHT 28 TO 33.

* TIMING...MOST VULNERABLE PERIOD FOR FROST OR FREEZING
  TEMPERATURES IS 2 AM TO SUNRISE.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE OUTDOOR PLANTS...
  ESPECIALLY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE LATE TONIGHT.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NJZ007-PAZ060>062-131200-
/O.CON.KPHI.FR.Y.0006.000000T0000Z-130513T1200Z/
WARREN-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...READING...ALLENTOWN...
BETHLEHEM...EASTON
406 AM EDT MON MAY 13 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATIONS...THE LEHIGH VALLEY AND OTHER PORTIONS OF EAST 
  CENTRAL PENNSYLVANIA AS WELL AS WARREN COUNTY IN ADJACENT 
  NORTHWEST NEW JERSEY.

* TEMPERATURES...33 TO 36 DEGREES. THERE MAY BE A BIT TOO MUCH
  WIND DURING THE EARLY MORNING FOR FROST.

* TIMING...MOST VULNERABLE PERIOD 3 AM TO SUNRISE.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE OUTDOOR PLANTS.

* OUTLOOK LATE TONIGHT...THERE IS A MUCH LARGER CHANCE OF MORE
  EXTENSIVE FROST OR TEMPERATURES BRIEFLY REACHING FREEZING LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze watch went out at May 12, 3:14 PM EDT, 12 minutes earlier.

Area forecast discussion, May 12, 3:14 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT SUN MAY 12 2013

.SYNOPSIS...
A SECONDARY BUT DRY COLD FRONT WILL CONTINUE TO SHIFT OFFSHORE
THIS AFTERNOON. HIGH PRESSURE OVER THE CENTRAL PORTION OF THE
NATION WILL BUILD EASTWARD THROUGH MIDWEEK. A STRONG WARM FRONT
WILL THEN CROSS THE REGION ON WEDNESDAY, FOLLOWED BY A COLD FRONT
MOVING THROUGH ON FRIDAY OR SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AN 18Z SURFACE ANALYSIS PLACED LOW PRESSURE IN SOUTHEASTERN CANADA
WITH A TRAILING COLD FRONT FROM NORTHERN NEW ENGLAND TO OFF THE MID
ATLANTIC COAST. AN UPPER AIR ANALYSIS SHOWED A LARGE TROUGH FROM THE
CENTRAL PLAINS TO THE EAST COAST WITH THE CENTER OF IT JUST NORTH OF
LAKE HURON. A CYCLONICALLY CURVED 250 MB JET WAS FROM SOUTH-CENTRAL
CANADA TO THE UPPER OHIO VALLEY THEN UP ACROSS NEW ENGLAND.

WE WILL CONTINUE TO TRANSITION TO COLDER CONDITIONS AS A SECONDARY
BUT DRY COLD FRONT HAS NOW SHIFTED OFFSHORE. OUR SENSIBLE WEATHER
WILL BE DOMINATED BY LOW PRESSURE ACROSS SOUTHEASTERN CANADA. THIS
IS IN RESPONSE TO A LARGE AND ROBUST UPPER-LEVEL TROUGH THAT IS
AMPLIFYING INTO THE EAST. THE CAA WILL CONTINUE THROUGH TONIGHT AND
EVEN STRENGTHEN SOME. THE CYCLONIC FLOW COMBINED WITH THE CAA ALOFT
IS RESULTING IN STRATOCUMULUS MAINLY TO OUR WEST. SOME OF THIS MAY
TRY AND GET INTO THE NORTHWEST ZONES, WITH EVEN A FEW LIGHT SHOWERS
OR SPRINKLES. MOST OF THIS SHOULD BE CONFINED CLOSER TO THE GREAT
LAKES, HOWEVER WE MAY HAVE TO ADD IN SOME SPRINKLES ACROSS THE
POCONOS FOR A TIME THIS EVENING. OTHERWISE, A DRYING AIRMASS WITHIN
A CYCLONIC FLOW REGIME SHOULD KEEP MUCH OF THE AREA CLEAR/MOSTLY
CLEAR THROUGH THE NIGHT WITH SOMEWHAT MORE CLOUDS NEAR THE POCONOS.

THE GUSTY WINDS ARE ANTICIPATED TO REMAIN INTO THE EVENING, HOWEVER
THESE SHOULD THEN SUBSIDE THROUGH THE NIGHT. THE PRESSURE GRADIENT
IS FORECAST TO REMAIN TIGHTENED, WHICH TENDS TO KEEP SOME GRADIENT
WIND GOING. THIS ADDS A CONCERN REGARDING FROST FOR LATE TONIGHT.
THE AIRMASS IS DRYING AND AT LEAST SOME WIND IS ANTICIPATED TO
REMAIN THROUGH THE NIGHT, WITH PERHAPS THE MORE SHELTERED LOCATIONS
SEEING A MORE NOTED LESSENING OF THE WIND. THIS COMBINATION
TYPICALLY DOES NOT LEAD TO GOOD FROST FORMATION, THEREFORE WE SCALED
BACK THE MENTION TO PATCHY FROST. WE MAINTAINED THE FROST ADVISORY
AS IS THOUGH GIVEN FORECAST LOW TEMPERATURES DROPPING INTO THE LOW
AND MID 30S. JUST SOUTH AND EAST OF THE FROST ADVISORY, TEMPERATURES
WILL DROP INTO THE UPPER 30S HOWEVER HELD OFF ON EXPANDING THE FROST
ADVISORY AS TEMPERATURES MAY HOLD JUST ABOVE CRITICAL LEVELS.
DESPITE THE POTENTIAL FOR A LACK OF FROST, TEMPERATURES DROPPING
INTO THE LOW AND MID 30S CAN CAUSE ISSUES FOR SENSITIVE VEGETATION.

AS FOR LOW TEMPERATURES, WE USED AN EVEN GFS/NAM MOS BLEND THEN MADE
SOME MINOR TWEAKS. THE HOURLY TEMPERATURES INCORPORATED SOME OF THE
LAMP/LAV GUIDANCE TO HELP TRY AND CAPTURE TRENDS, WITH TEMPERATURES
PERHAPS HOLDING UP A LITTLE MORE FOR AWHILE GIVEN THE WIND.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
OUR WEATHER WILL BE DOMINATED BY A LARGE UPPER-LEVEL TROUGH THAT IS
ACTUALLY FORECAST TO SHARPEN UP THROUGH THE DAY. THIS WILL RESULT IN
VERY COLD AIR ALOFT, AS A POCKET OF NEAR -30C AIR AT 500 MB ARRIVES
BY LATE IN THE AFTERNOON. THIS WILL TRANSLATE TO A RATHER CHILLY
DAY. DESPITE THE FORECAST SOUNDINGS LOOKING RATHER DRY UP THROUGH
THE COLUMN, THERE IS A FAIRLY SHALLOW MOIST LAYER BETWEEN ABOUT
5,000 AND 8,000 FEET. IT APPEARS THAT THE CONVECTIVE TEMPERATURES
WILL BE REACHED ACROSS MUCH OF THE AREA BY MIDDAY GIVEN THE RATHER
COLD AIR ALOFT. THIS SHOULD RESULT IN STRATOCUMULUS DEVELOPMENT,
HOWEVER THE QUESTION IS HOW EXTENSIVE DOES THIS BECOME. BASED ON THE
RATHER COLD AIR ALOFT IN CONJUNCTION WITH THE SHARPENING UPPER-LEVEL
TROUGH, A FAIR AMOUNT OF CLOUDS SHOULD DEVELOP OVER LAND. AS A
RESULT, WE INCREASED THE SKY COVER A DECENT AMOUNT.

A STRONG SHORT WAVE ROUNDING THE BASE OF THE SHARPENING UPPER-LEVEL
TROUGH MAY TRY AND PRODUCE SOME LIGHT SHOWERS OR SPRINKLES TOWARD
THE DELMARVA LATER IN THE AFTERNOON. GIVEN THE DRYNESS IN THE
FORECAST SOUNDINGS ESPECIALLY THE SUB-CLOUD LAYER, WE KEPT A DRY
FORECAST GOING ATTM /PERHAPS SOME SPRINKLES OR VIRGA/. THE EXCEPTION
IS WE CARRIED A CHC OF SPRINKLES ACROSS THE FAR NORTHWEST ZONES AS
DEVELOPING CLOUDINESS COULD PRODUCE SOME SPRINKLES OVER THE HIGHER
ELEVATIONS. HERE, THE DEPTH OF THE CLOUD LAYER SHOULD BE SHALLOW
ENOUGH SO ANYTHING THAT REACHES THIS FAR SOUTH AND EAST IS RATHER
LIGHT.

ONCE AGAIN, WE SHOULD HAVE A DECENT MIXED BOUNDARY LAYER WITH
SURFACE DEW POINTS DROPPING MOSTLY INTO THE 20S. WHILE THE PRESSURE
GRADIENT IS FORECAST TO RELAX SOME THROUGH THE AFTERNOON, ENOUGH
WIND WITHIN THE MIXED BOUNDARY LAYER SHOULD RESULT IN SOMEWHAT
BREEZY CONDITIONS FOR A TIME. IT DOES NOT APPEAR TO BE AS STRONG AS
TODAY /SUNDAY/ HOWEVER.

AS FOR TEMPERATURES, WE USED A NAM/GFS MOS BLEND THEN ADJUSTED DOWN
A LITTLE GIVEN THE CLOUDS THAT ARE ANTICIPATED TO DEVELOP THROUGH
THE DAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
**NEAR RECORD COLD AND FROST FREEZE POTENTIAL TUESDAY MORNING**

THE EXTENDD PD WILL START OUT WITH TWO MAIN WX FEATURES ON THE
MAP, A LARGE LOW OVER ERN CANADA AND A LARGE AREA OF HIGH PRESSURE
OVER THE LWR MS VLY WHICH WILL BUILD EWD. MONDAY NIGHT LOOKS TO
BE THE COLDEST NIGH A MAINLY CLEAR SKY AND FAIRLY LIGHT WIND, BUT
TEMPS WILL REBOUND BY TUE.

SO THE FIRST HALF OF THE WEEK LOOKS DRY. HOWEVER, THERE IS SOME
FROST POTENTIAL MONDAY MORNING, MAINLY N AND W, WITH THE LIMITING
FACTOR BEING IF THE WIND IS TOO STRONG. TUE MORNING LOOKS TO BE A
SLAM DUNK, ESPECIALLY N AND W AND PSBLY INTO THE NORMALLY COLDER
AREAS S AND E FOR FREEZE AND FROST.

THE HIGH MOVES OFF THE COAST BY WED AND LOW PRESSURE MOVES ACRS
ONTARIO. A WARM FRONT WILL MOVE ACRS THE REGION LATER WED AND
THERE COULD BE SOME RAIN INTO WED NIGHT WITH THIS FRONT.

LOW PRECIP CHCS LINGER THRU FRI AND INTO SAT UNTIL A CDFNT CROSSES
THE AREA.

TEMPS WILL START OFF ABOUT 10 TO 15 DEGREES BELOW NRML ON MON AND
RISE INTO THE 80S (ABOUT 10 DEGREES ABOVE NRML BY THU), SO ITS A
BIT OF A ROLLER COASTER RIDE.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF THIS AFTERNOON...VFR. SOME STRATOCUMULUS BASES AROUND 5,000
FEET ARE ANTICIPATED TO DISSIPATE INTO THE EVENING. WEST-NORTHWEST
WINDS 10-20 KNOTS WITH SOME GUSTS TO AROUND 25 KNOTS.

TONIGHT...VFR. WEST-NORTHWEST WINDS GUSTING TO NEAR 20 KNOTS WILL
DIMINISH TO UNDER 10 KNOTS.

MONDAY...VFR, HOWEVER STRATOCUMULUS IS ANTICIPATED TO DEVELOP AND
TEND TO BECOME A CEILING STARTING AROUND MIDDAY. WEST-NORTHWEST
WINDS 10-15 KNOTS WITH GUSTS TO NEAR 20 KNOTS.

OUTLOOK...
TUESDAY...VFR. HIGH CONFIDENCE.

WEDNESDAY...VFR. HIGH CONFIDENCE. A SMALL CHANCE OF A SHOWER BY LATE
AFTERNOON, ESPECIALLY NORTHWEST.

WEDNESDAY NIGHT...LOWERING CEILINGS AND VISIBILITIES WITH SHOWERS
AND POSSIBLE THUNDERSTORMS ASSOCIATED WITH A WARM FRONT. SOUTH WIND.
MVFR AND IFR IS POSSIBLE. LOW TO MODERATE CONFIDENCE.

THURSDAY...CONTINUED POTENTIAL FOR LOWER CEILINGS WITH BOUNDARY IN
THE REGION AND PRECIPITATION ASSOCIATED WITH IT. LOW CONFIDENCE.

&&

.MARINE...
A SECONDARY BUT DRY COLD FRONT HAS SHIFTED TO OUR EAST AT MID
AFTERNOON. A CYCLONIC FLOW OF COLDER AIR WILL CONTINUE TO OVERSPREAD
THE AREA THROUGH MONDAY. THE GREATEST MIXING HAS BEEN AT THE COAST
AND INLAND WITH SOME GUSTS TO ABOUT 25 KNOTS AT TIMES. THE MIXING
HAS BEEN LESSENED OVER THE WATERS SINCE THE AIRMASS IS NOT ALL THAT
COLD YET. THE BOUNDARY LAYER WILL TURN COLDER TONIGHT AND THE
FORECAST SOUNDINGS SHOW DEEPENING MIXING. HOWEVER, IT IS NOT ALL
THAT CERTAIN THE WINDS WILL BE REMAIN HIGH ENOUGH TO WARRANT AN
ADVISORY. IT MAY BE A BIT BETTER NORTH THAN SOUTH, AND PERHAPS IN
LOWER DELAWARE BAY WITH PERHAPS SOME FUNNELING. THERE HAS BEEN SOME
UPTICK IN THE WINDS AT THE COASTAL OBSERVATIONS NEAR THE MOUTH OF
DELAWARE BAY, HOWEVER THIS MAY BE MORE LOCALIZED. THE OFFSHORE FLOW
SHOULD ALSO KEEP SEAS UNDER 5 FEET. BASED ON THE ABOVE, WE OPTED TO
CANCEL THE SMALL CRAFT ADVISORY FOR ALL THE ZONES. IT IS POSSIBLE
THIS MAY HAVE TO BE REISSUED ESPECIALLY FOR THE NORTHERN WATERS AS
FORECAST SOUNDINGS LOOKED A BIT BETTER THERE TONIGHT. IT DOES APPEAR
THAT ANY ELEVATED WINDS WILL BE LOWER DURING MONDAY AS THE BETTER
MIXING ONCE AGAIN IS FOCUSED MOSTLY ON LAND.

OUTLOOK...
A LARGE HIGH PRESSURE SYSTEM WILL SLOWLY MOVE TWD THE WATERS THRU
MIDWEEK. THEREFORE, NO FLAGS ARE ANTICIPATED MON NIGHT OR TUE. THEN,
A WARM FRONT WILL APPROACH AND SLY FLOW WILL INCREASE AND A WAA
SCA SITUATION LATE WED AFTN THROUGH THURSDAY MORNING IS PSBL.

&&

.CLIMATE...
RECORD LOWS THAT APPEAR VULNERABLE TO BE EQUALED OR EXCEEDED MONDAY
AND TUESDAY MORNING.

5/13 MONDAY
TTN  39 1939 AND 1907
RDG  36 1996 AND 1976

5/14 TUESDAY
MPO 29 1938
PHL 40 1996
RDG 33 1996
ILG 36 1996 1940 1939

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FROST ADVISORY FROM 3 AM TO 8 AM EDT MONDAY FOR PAZ054-055-
     060>062.
     FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
     FOR PAZ054-055.
NJ...FROST ADVISORY FROM 3 AM TO 8 AM EDT MONDAY FOR NJZ001-007.
     FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING
     FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE/NIERENBERG
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...NIERENBERG
AVIATION...GORSE/NIERENBERG
MARINE...GORSE/NIERENBERG
CLIMATE...DRAG
Hazardous weather outlook, May 12, 4:59 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
459 AM EDT SUN MAY 12 2013

NJZ001-007-PAZ054-055-060>062-130900-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
459 AM EDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

FREEZING TEMPERATURES ARE LIKELY EARLY MONDAY MORNING IN THE
HIGHER PORTION OF THE POCONOS.

NEAR RECORD COLD WITH FROST AND OR FREEZING TEMPERATURES LIKELY TO
BE MORE WIDESPREAD EARLY TUESDAY MORNING IN COUNTRYSIDE OF NORTHEAST
MARYLAND...EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>024-026-027-PAZ070-
071-101>106-130900-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
459 AM EDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NEAR RECORD COLD WITH FROST AND OR FREEZING TEMPERATURES LIKELY TO
BE MORE WIDESPREAD EARLY TUESDAY MORNING IN COUNTRYSIDE OF NORTHEAST
MARYLAND...EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-130900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
459 AM EDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:17 AM EDTFrost AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton28 hr

Nearby

Freeze Watches in Pennsylvania, 2013Freeze Watches in New Jersey, 2013Every freeze watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.